MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71424051
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Ischemic Heart Disease (2493); Pyogenic Infection (4554)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This clinical subject has experienced a previous acute adverse event in the past and was reported to fda under 1020279-2020-05380.
 
Event or Problem Description
It was reported that, one month and a half after a revision surgery, the patient experienced an acs.The patient was discharged from hospital after about 10 days.It is unknown how the patient was treated and so is the current status.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, this complaint from spain reports two adverse events with the legion hinge system study.The primary surgery was performed in (b)(6) 1995 with multiple revisions due to infection with this s+n legion hinge implant in 2014 due to gross bone loss and infection from previous revisions.In (b)(6) 2020, the patient developed an infection.A knee aspiration found: gram positive cocci and gram negative rods.At this time, the patient had an irrigation and debridement with a liner exchange and antibiotics.Then again in (b)(6) 2020, the patient was admitted for acute coronary syndrome and another infection.This time it was e.Coli on the blood cultures.Her crp= 190 and her troponin went to 131.The patient was hospitalized for about 10 days each admission.The impact to the patient beyond the infection another surgery and the two hospital admissions cannot be determined.Clinical study forms were provided for review but did not provide a cause for these infections and could be related to hematogenous spread or the previous infections.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.In conclusion, based on this unfortunate patients history, the root cause of her infections are likely hematogenous and not a s+n device failure.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Based on this investigation, the need for corrective action is not indicated.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN PRESSFIT STEM 18MM X 160MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10681313
Report Number1020279-2020-05385
Device Sequence Number2992107
Product Code JWH
UDI-Device Identifier03596010546821
UDI-Public03596010546821
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424051
Device Catalogue Number71424051
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age64 YR
Patient Weight102